Alert archive / Mississippi / Flash Flood Warnings in 2016
Flash Flood Warning 51, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Mar 10, 2016, 7:34 PM CST for Forrest County, Lamar County, Mississippi. It was in force for 10 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 10, 2016, 7:34 PM CST (01:34 UTC)
- Expired
- Mar 11, 2016, 5:30 AM CST
- In force
- 10 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Forrest County, MS, Lamar County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 10, 7:35 PM CST | FLASH FLOOD | Hattiesburg, MS | FLOODING ON HWY 49 IN BOTH DIRECTIONS AT 4TH ST. |
| Mar 10, 8:30 PM CST | FLASH FLOOD | 4 W Hattiesburg, MS | ONE PERSON WAS RESCUED FROM A CAR IN A FLOODED DITCH ALONG SHEARS RD |
| Mar 11, 3:10 AM CST | FLASH FLOOD | 3 Sse Sunrise, MS | OLD RIFLE RANGE RD FLOODED NEAR RUGER RD |
| Mar 11, 3:50 AM CST | FLASH FLOOD | 4 N West Hattiesburg, MS | WATER ENTERING A HOME ALONG CHEROKEE RD IN RAWLS SPRINGS |
| Mar 11, 3:50 AM CST | FLASH FLOOD | Hattiesburg, MS | NUMEROUS ROADS CLOSED DUE TO FLOODING ACROSS THE CITY |
| Mar 11, 4:05 AM CST | FLASH FLOOD | 4 N Hattiesburg, MS | WATER ENTERING A HOME ALONG MOYE AVE IN THE GLENDALE COMMUNITY |
| Mar 11, 5:20 AM CST | FLASH FLOOD | West Hattiesburg, MS | NUMEROUS ROADS CLOSED DUE TO FLOODING ACROSS LAMAR COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 1.6 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 687 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 512 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 463 m²/s²
- 0-3 km storm-relative helicity
- 470 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 14.9
The text
As transmitted.
002
WGUS54 KJAN 110134
FFWJAN
MSC035-073-110730-
/O.NEW.KJAN.FF.W.0051.160311T0134Z-160311T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
734 PM CST THU MAR 10 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FORREST COUNTY IN SOUTHEASTERN MISSISSIPPI...
EASTERN LAMAR COUNTY IN SOUTHEASTERN MISSISSIPPI...
* UNTIL 130 AM CST
* AT 731 PM CST...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HATTIESBURG...PETAL...WEST HATTIESBURG...PURVIS...LUMBERTON...
MACEDONIA...ROCK HILL...SUNRISE AND RAWLS SPRINGS.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3095 8934 3100 8934 3101 8935 3101 8942
3098 8942 3098 8946 3099 8948 3100 8948
3100 8950 3101 8950 3101 8957 3143 8944
3143 8914 3139 8914 3095 8932
$$
172 follow-up statements
905
WGUS54 KJAN 110720
FFWJAN
MSC035-073-111130-
/O.EXT.KJAN.FF.W.0051.000000T0000Z-160311T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
120 AM CST FRI MAR 11 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
FORREST COUNTY IN SOUTHEASTERN MISSISSIPPI...
EASTERN LAMAR COUNTY IN SOUTHEASTERN MISSISSIPPI...
* UNTIL 530 AM CST
* AT 119 AM CST...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. TWO TO FOUR INCHES OF RAIN HAVE
FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HATTIESBURG...PETAL...WEST HATTIESBURG...PURVIS...LUMBERTON...
MACEDONIA...ROCK HILL...SUNRISE AND RAWLS SPRINGS.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA OVERNIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3095 8934 3100 8934 3101 8935 3101 8942
3098 8942 3098 8946 3099 8948 3100 8948
3100 8950 3101 8950 3101 8957 3143 8944
3143 8914 3139 8914 3095 8932
$$
DL208
WGUS74 KJAN 110955
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
355 AM CST FRI MAR 11 2016
MSC035-073-111130-
/O.CON.KJAN.FF.W.0051.000000T0000Z-160311T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORREST MS-LAMAR MS-
355 AM CST FRI MAR 11 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM CST FRIDAY
FOR FORREST AND EASTERN LAMAR COUNTIES...
AT 354 AM CST...FORREST COUNTY EMERGENCY MANAGEMENT REPORTED WATER
ENTERING A HOME IN THE RAWLS SPRINGS COMMUNITY. NUMEROUS ROADS HAVE
BEEN CLOSED IN THE CITY OF HATTIESBURG DUE TO FLOODING. THREE TO
SEVEN INCHES OF RAIN HAVE FALLEN.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HATTIESBURG...PETAL...WEST HATTIESBURG...PURVIS...LUMBERTON...
MACEDONIA...ROCK HILL...SUNRISE AND RAWLS SPRINGS.
ADDITIONAL RAINFALL AMOUNTS OF TWO TO FOUR INCHES ARE POSSIBLE IN
THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3095 8934 3100 8934 3101 8935 3101 8942
3098 8942 3098 8946 3099 8948 3100 8948
3100 8950 3101 8950 3101 8957 3143 8944
3143 8914 3139 8914 3095 8932
$$
DLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 10, 4:56 PM CST, 2 hours 38 minutes earlier.
Area forecast discussion, Mar 10, 4:56 PM CST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
456 PM CST THU MAR 10 2016
...SIGNIFICANT FLASH FLOODING ONGOING THROUGH THE WEEKEND
ACROSS PORTIONS OF THE ARKLAMISS DELTA...
.SHORT TERM...(TONIGHT THROUGH SUNDAY MORNING)...COPIOUS MOISTURE
SURGE CONTINUES AS RAIN AXIS FINALLY PUSHED TO THE E AS COLD POOL
FINALLY DEVELOPED AND PUSHED A QLCS ACROSS THE REGION. HOWEVER...WITH
THE LINE BECOMING COLD POOL DOMINANT AND ORIENTING MORE E/NE AND
PARALLEL TO THE FLOW...THIS HAS NOW STALLED ACROSS THE I-55 CORRIDOR
AND UP HIGHWAY 25. GLOBAL MODELS THE PAST FEW DAYS HAVE DONE A PRETTY
GOOD JOB ON HANDLING THIS PUSH EAST BUT SIGNIFICANT RAINFALL WILL
CONTINUE INTO THE WEEKEND. DANGEROUS FLOODING HAS BEEN ONGOING IN THE
NW MS DELTA...NE LA AND SE AR WHERE RAINFALL AMOUNTS HAVE BEEN
HISTORICAL WITH NEAR 10 TO 15 INCHES...WITH SOME AREAS APPROACHING
17-20 INCHES. NUMEROUS ROADS...HOMES AND BUSINESSES HAVE BEEN FLOODED
IN THE NW DELTA AND EVACUATIONS HAVE HAD TO TAKE PLACE...WITH SOME
CASES LIFE-THREATENING FLOODING. ALSO SEVERE POTENTIAL OVERALL IS LOWER
THAN IT WAS EARLIER BUT CAN NOT RULE OUT A BRIEF TORNADO OR SEVERE
STORM IN AREAS IN THE E IN THAT HAVE NOT BEEN WORKED OVER BY HEAVY
RAIN AND THAT CAN SURGE OUT AND ORIENT MORE PERPENDICULAR TO THE NE
ORIENTED LOW LEVEL 0-3KM SHEAR VECTORS.
SLOW MOVING COLD CORE UPPER LOW CONTINUES TO SPIN OVER NRN MEXICO
AND CONTINUES TO PUMP ANOMALOUS MOISTURE INTO THE REGION THROUGH THE
WEEKEND. THIS AREA OF STORMS MAY PUSH TO THE E TONIGHT BUT BRINGING
TORRENTIAL RAINFALL AND POSSIBILITY OF FLASH FLOODING AS THE ENSEMBLE
SITUATIONAL AWARENESS TABLE NAEFS/GEFS PERCENTILES ARE MAXED OUT OR
NEAR RECORD VALUES. EXPECT THIS TO SLOWLY SHIFT E TONIGHT BEFORE THE
UPPER LOW SLOWLY BEGINS TO LIFT TO THE N OVER SRN TX THROUGH TOMORROW
AFTERNOON. GLOBAL/HI-RES MODELS SEEM TO HAVE A HANDLE OVERALL ON THE
QPF TOTALS WITH AN ADDITIONAL 3-5 INCHES POSSIBLE OVER THE EXTREME
AND SIGNIFICANT THREAT AREAS IN THE NW DELTA...SE AR AND NE LA. THIS
WILL ONLY EXACERBATE SIGNIFICANT AND IN SOME CASES LIFE-THREATENING
FLOODING ONGOING DUE TO PREVIOUS EXTREME RAINFALL AMOUNTS UPWARDS OF
10-15+ INCHES. THE RAINFALL AXIS ON FRIDAY SHOULD PIVOT MORE TO THE
S AS THE UPPER JET TO THE N...THAT HAS BEEN PROVIDING CONSTANT ADDED
DYNAMIC LIFT OVER THE ARKLAMISS DELTA...LIFTS TO THE NE AND ANOTHER
HIGH PW PLUME/MOISTURE TRANSPORT AND UPPER DIVERGENCE COMES INTO S
CENTRAL AND SE MS. WITH EFFICIENT MOISTURE TRANSPORT AND NEAR 850MB
330K THETA E...HEAVY RAINFALL WILL BEGIN AGAIN AFTER 12Z
FRIDAY...ESPECIALLY IN S AND SE MS. THIS WILL BRING THE NEXT BEST
POTENTIAL FOR HEAVY RAIN TO MOVE IN FRIDAY AFTERNOON AND ANOTHER LAST
SURGE OF MOISTURE TO MOVE IN ON SATURDAY AFTERNOON BEFORE THE UPPER
LOW LIFTS INTO NRN LA AND SUBSIDENCE BEGINS TO DRY OUT FROM THE SW TO
NE...WE WILL FINALLY HAVE A QUICK LULL IN ACTIVITY EARLY SUNDAY
AFTERNOON. EXPECT AREAS IN CENTRAL AND SE MS TO HAVE A POTENTIAL FOR
BETWEEN 2-5 INCHES OF RAINFALL WHILE AREAS IN NE MS. DUE TO THIS...WE
EXPANDED THE ELEVATED E IN THE HWO/GRAPHICS TO ACCOUNT FOR THE
CURRENT FLASH FLOOD WATCH AREA...WHICH REMAINS IN EFFECT THROUGH
SATURDAY AFTERNOON. WPC QPF FCST OVERALL SEEMS REASONABLE AND AN
ADDITIONAL 1-2 INCHES IS POSSIBLE ON SATURDAY BEFORE CLEARING. ALL
TOLD...THIS IS DEFINITELY A HISTORICAL FLOODING EVENT AND ALL SHOULD
TAKE HEED TO TAKE PRECAUTIONS. OVERALL...SOME STRONG TO POSSIBLY
SEVERE STORMS THROUGH THE WEEKEND BUT NEXT BEST CHANCES FOR MORE
WIDESPREAD SEVERE WEATHER LOOKS TO REMAIN IN THE DELTA SUNDAY
AFTERNOON/EVENING. /DC/
.LONG TERM...(SUNDAY THROUGH WEDNESDAY)...THE RAIN WILL PUSH OFF TO
THE NORTHEAST OF THE MAIN UPPER DYNAMICS ALSO PULLS NORTHEAST. THIS
COULD RESULT IN A LULL IN RAIN ACTIVITY FOR SOME OF SUNDAY INTO
SUNDAY NIGHT...ESPECIALLY FOR THE SOUTHERN PARTS OF THE FORECAST
AREA. HOWEVER...QUICK ON ITS HEELS IS ANOTHER UPPER LEVEL TROUGH/LOW.
UNLIKE THE CURRENT SYSTEM...THIS ONE IS RATHER FAST MOVING AND WILL
MOVE ACROSS THE NORTHERN PARTS OF THE FORECAST AREA LATE SUNDAY
THROUGH SUNDAY NIGHT. PARAMETERS WITH THIS SYSTEM LOOK PRETTY DECENT
FOR SEEING SEVERE POTENTIAL. VERTICAL TOTALS ARE AROUND 28-30C THANKS
TO VERY COLD 500MB TEMPERATURES ASSOCIATED WITH THE CLOSED LOW. IN
ADDITION...WIND SHEAR IS GOOD FOR ORGANIZED STORMS. WILL INTRODUCE AN
AREA INTO THE HWO/GRAPHICS INITIALLY FOR SUNDAY AFTERNOON/EVENING IN
THE DELTA BUT THIS MAY NEED TO BE EXPANDED IN AREA AND TIME AS THE
EVENT NEARS. DRIER WEATHER WILL MOVE IN FOLLOWING THIS SYSTEM FOR A
FEW DAYS. OVERALL TEMPERATURES WILL REMAIN MILD TO ACTUALLY FAIRLY
WARM FOR THIS TIME OF YEAR. HIGHS IN THE 70S AND EVEN 80S LOOK LIKELY
THROUGH THE WEEK WITH LOWS IN THE 60S. /28/
&&
.AVIATION...IFR/MVFR CONDITIONS DUE TO LOW STRATUS AND RAIN PREVAIL
ACROSS MOST OF THE AREA THIS MORNING, AND THIS IS EXPECTED TO
PERSIST THROUGH THE TAF PERIOD. WIDESPREAD RAIN WITH A FEW EMBEDDED
THUNDERSTORMS WILL CONTINUE TO SLOWLY ADVANCE EAST...AND WILL AFFECT
ALL TAF SITES THROUGH THE PERIOD. /26/
&&
.HYDROLOGY...
RIVERS ACROSS NORTHEAST LOUISIANA AND SOUTHEAST ARKANSAS ARE ALL OUT
OF BANKS. FLOODING SHOULD EXCEED THE MAY FLOOD OF 1991. MANY OF THE
BAYOUS AND RIVERS ARE OVERFLOWING INTO NEIGHBORING RIVER BASINS WHICH
IS MAKING THE FORECAST PROCESS DIFFICULT. FLOODING FROM RAINFALL ON
THE GROUND WILL CONTINUE FOR A WHILE AND THE WATER WILL HAVE A
DIFFICULT TIME RUNNING INTO FLOODED STREAMS. BAYOU BARTHOLEMEW AT
JONES, LA AND IN SOUTHEAST ARKANSAS WILL BE NEAR NOVEMBER 2009 LEVELS
AND MAY EXCEED THOSE LEVELS. RAINFALL IS PROGRESSING ACROSS
MISSISSIPPI AT THE CURRENT TIME. THE LEADING EDGE IS JUST TO THE
NW OF THE I-59 CORRIDOR AND NW OF I-20 NEAR MERIDIAN. RIVERS ARE
RISING RAPIDLY AS THE LEADING EDGE MOVES ACROSS THE REGIONS. MODERATE
RAINFALL WILL PERSIST TONIGHT IN MISSISSIPPI CAUSING THE RIVER RISES
TO CONTINUE. EXPECT SHARP RISES ALONG THE UPPER AND LOWER PEARL, BIG
BLACK, UPPER LEAF, AND HOMOCHITTO RIVERS. ADDITIONAL RAINFALL IS
EXPECTED OVER THE NEXT 48 HOURS. MINOR TO MODERATE RIVER FLOODING IS
POSSIBLE ALONG MANY OF THE RIVERS IN MISSISSIPPI. /MVP/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 71 67 72 64 / 95 92 86 65
MERIDIAN 76 66 71 61 / 50 69 69 56
VICKSBURG 69 67 72 66 / 99 90 90 69
HATTIESBURG 76 67 71 64 / 57 70 89 80
NATCHEZ 72 68 72 65 / 99 89 93 73
GREENVILLE 67 62 70 63 / 100 90 84 64
GREENWOOD 71 65 71 64 / 100 93 79 58
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR MSZ018-019-
025>028-034>036-040>043-047>066-072>074.
LA...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR LAZ007>009-015-
016-023>026.
AR...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR ARZ074-075.
&&
DC/28/26/MVPHazardous weather outlook, Mar 10, 3:04 PM CST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 304 PM CST THU MAR 10 2016 ARZ074-075-LAZ007>009-015-023-MSZ018-019-034-040-112115- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- FRANKLIN LA-BOLIVAR-SUNFLOWER-WASHINGTON-ISSAQUENA- 304 PM CST THU MAR 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...NORTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY FLOODING THREAT...EXTREME TIMING...TONIGHT THROUGH FRIDAY SIGNIFICANT FLASH FLOODING IS IMMINENT THROUGH FRIDAY. ADDITIONAL RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE EXPECTED. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY PERIODS OF HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING ARE EXPECTED FRIDAY NIGHT THROUGH SATURDAY. ADDITIONAL RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE. SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS...QUARTER SIZE HAIL AND TORNADOES ARE POSSIBLE SUNDAY AFTERNOON AND NIGHT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY THROUGH SUNDAY NIGHT. MSZ029>033-037>039-044>046-112115- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE- LEAKE-NESHOBA-KEMPER- 304 PM CST THU MAR 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY FLOODING THREAT...LIMITED TIMING...TONIGHT THROUGH FRIDAY HEAVY RAIN IS EXPECTED THROUGH FRIDAY, POSSIBLY RESULTING IN FLASH FLOODING. TOTAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED, WITH LOCALLY HIGHER AMOUNTS POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY PERIODS OF HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING ARE EXPECTED FRIDAY NIGHT THROUGH SATURDAY, ESPECIALLY ALONG AND SOUTH OF I-20. ADDITIONAL RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE. SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS...QUARTER SIZE HAIL AND TORNADOES ARE POSSIBLE SUNDAY AFTERNOON AND NIGHT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. MSZ028-043-049>052-055>058-063>066-072>074-112115- MONTGOMERY-MADISON MS-RANKIN-SCOTT-NEWTON-LAUDERDALE-SIMPSON- SMITH-JASPER-CLARKE-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 304 PM CST THU MAR 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY FLOODING THREAT...ELEVATED TIMING...TONIGHT THROUGH FRIDAY HEAVY RAIN RESULTING IN FLASH FLOODING IS EXPECTED THROUGH FRIDAY. TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED, WITH LOCALLY HIGHER AMOUNTS POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY PERIODS OF HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING ARE EXPECTED FRIDAY NIGHT THROUGH SATURDAY. ADDITIONAL RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE. SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS...QUARTER SIZE HAIL AND TORNADOES ARE POSSIBLE SUNDAY AFTERNOON AND NIGHT, MAINLY FOR AREAS NORTH OF I-20. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. LAZ016-024>026-MSZ025>027-035-036-041-042-047-048-053-054-059>062- 112115- MADISON LA-CATAHOULA-TENSAS-CONCORDIA-LEFLORE-GRENADA-CARROLL- HUMPHREYS-HOLMES-SHARKEY-YAZOO-WARREN-HINDS-CLAIBORNE-COPIAH- JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- 304 PM CST THU MAR 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI... SOUTH CENTRAL MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY FLOODING THREAT...SIGNIFICANT TIMING...TONIGHT THROUGH FRIDAY SIGNIFICANT FLASH FLOODING WILL BE POSSIBLE THROUGH FRIDAY. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED, WITH LOCALLY HIGHER AMOUNTS POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY PERIODS OF HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING ARE EXPECTED FRIDAY NIGHT THROUGH SATURDAY. ADDITIONAL RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE. SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS...QUARTER SIZE HAIL AND TORNADOES ARE POSSIBLE SUNDAY AFTERNOON AND NIGHT...MAINLY NORTH OF I20. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY THROUGH SUNDAY NIGHT. 26 && ...HAZARD LEGEND... *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Mar 10, 7:01 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
701 PM CST THU MAR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD MERIDIAN 32.38N 88.71W
03/10/2016 LAUDERDALE MS EMERGENCY MNGR
MULTIPLE ROADWAYS INSIDE CITY LIMITS IMPASSABLE DUE TO
FLOODING.
&&
AWLocal storm report, Mar 10, 7:09 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
709 PM CST THU MAR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD 3 NNW TERRY 32.15N 90.33W
03/10/2016 HINDS MS PUBLIC
WATER RUSHING OVER OLD JACKSON RD NEAR TERRY.
&&
AWLocal storm report, Mar 10, 7:18 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
718 PM CST THU MAR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM FLASH FLOOD 5 NNE LAUREL 31.76N 89.10W
03/10/2016 JONES MS EMERGENCY MNGR
SHARON ROAD FLOODED NORTH OF REEDY CREEK RD.
0712 PM FLASH FLOOD LAUREL 31.69N 89.14W
03/10/2016 JONES MS EMERGENCY MNGR
SOUTH CENTRAL REGIONAL MEDICAL CENTER HAS ONE ENTRANCE
CLOSED DUE TO FLOODWATERS.
0717 PM FLASH FLOOD LAUREL 31.69N 89.14W
03/10/2016 JONES MS EMERGENCY MNGR
CAR WITH PASSENGER STRANDED IN FRONT OF BABY SHOWCASE
STORE.
&&
AWLocal storm report, Mar 10, 7:23 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
723 PM CST THU MAR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM FLASH FLOOD 2 NNE LONE STAR 31.67N 89.73W
03/10/2016 COVINGTON MS EMERGENCY MNGR
WATER ENTERING A HOUSE ON ELM RD.
&&
AWLocal storm report, Mar 10, 7:26 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
726 PM CST THU MAR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM FLASH FLOOD LAUREL 31.69N 89.14W
03/10/2016 JONES MS EMERGENCY MNGR
SOUTH 16TH AVE AT GENERAL PERSHING ST IS IMPASSABLE DUE
TO FLOODING.
0725 PM FLASH FLOOD LAUREL 31.69N 89.14W
03/10/2016 JONES MS EMERGENCY MNGR
5TH AVE AT THE JONES JUNIOR HIGH SCHOOL IS FLOODED.
&&
AWLocal storm report, Mar 10, 7:28 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
728 PM CST THU MAR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM FLASH FLOOD 4 S SOSO 31.70N 89.28W
03/10/2016 JONES MS BROADCAST MEDIA
WATER IS ENTERING A ROAD ON JOHN HILL RD.
&&
AWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 6:06 PM CST | Special Weather Statement | JAN | Clarke, Lauderdale | 24 min |
| Mar 10, 6:33 PM CST | Areal Flood Warning | JAN | Issaquena, Sharkey, Warren | 6 hr |
| Mar 10, 6:43 PM CST | Flash Flood Warning | JAN | Clarke, Lauderdale | 9 hr |
| Mar 10, 6:51 PM CST | Special Weather Statement | JAN | Forrest | 24 min |
| Mar 10, 7:04 PM CST | Areal Flood Warning | JAN | Claiborne, Copiah, Hinds, Madison, Newton, Rankin and 1 more | 12 hr |
| Mar 10, 8:00 PM CST | Areal Flood Warning | JAN | Copiah, Jefferson Davis, Lawrence, Simpson | 12 hr |
| Mar 10, 8:05 PM CST | Areal Flood Warning | JAN | Covington, Jefferson Davis, Smith | 12 hr |
| Mar 10, 8:51 PM CST | River Flood Warning | JAN | Carroll, Leflore | 9 days |
| Mar 10, 9:05 PM CST | River Flood Warning | JAN | Neshoba | 6 days |
| Mar 10, 9:05 PM CST | River Flood Warning | JAN | Leake | 4 days |
| Mar 10, 9:05 PM CST | River Flood Warning | JAN | Leake | 7 days |
| Mar 10, 9:05 PM CST | River Flood Warning | JAN | Hinds, Rankin | 11 days |
| Mar 10, 9:15 PM CST | River Flood Warning | JAN | Simpson | 3 days |
| Mar 10, 10:49 PM CST | Flash Flood Warning | JAN | Covington, Jefferson Davis, Lawrence | 12 hr |
| Mar 10, 11:08 PM CST | Areal Flood Warning | JAN | Bolivar, Sunflower, Washington | 9 hr |
| Mar 11, 12:28 AM CST | Areal Flood Warning | JAN | Issaquena, Sharkey | 9 hr |
| Mar 11, 12:52 AM CST | Flash Flood Warning | JAN | Choctaw, Oktibbeha, Winston | 12 hr |
| Mar 11, 1:57 AM CST | River Flood Warning | JAN | Covington, Jones | 3 days |
| Mar 11, 1:59 AM CST | River Flood Warning | JAN | Covington, Forrest | 3 days |
| Mar 11, 2:02 AM CST | River Flood Warning | JAN | Jones | 5 days |
| Mar 11, 2:06 AM CST | River Flood Warning | JAN | Clarke | 4 days |
| Mar 11, 2:10 AM CST | River Flood Warning | JAN | Forrest | 3 days |
| Mar 11, 2:11 AM CST | River Flood Warning | JAN | Noxubee | 7 days |
| Mar 11, 3:28 AM CST | Flash Flood Warning | JAN | Jasper, Jones | 6 hr |
| Mar 11, 3:41 AM CST | Flash Flood Warning | JAN | Clarke | 6 hr |
| Mar 11, 5:15 AM CST | Flash Flood Warning | JAN | Hinds, Madison, Yazoo | 6 hr |
| Mar 11, 5:27 AM CST | Flash Flood Warning | JAN | Forrest, Lamar | 4 hr |
| Mar 11, 6:45 AM CST | Flash Flood Warning | JAN | Issaquena, Sharkey, Warren | 6 hr |
| Mar 11, 7:04 AM CST | Flash Flood Warning | JAN | Claiborne, Jefferson | 6 hr |
| Mar 11, 7:06 AM CST | Flash Flood Warning | JAN | Copiah, Lincoln | 6 hr |
| Mar 11, 7:10 AM CST | Flash Flood Warning | JAN | Leake, Rankin, Scott | 6 hr |
| Mar 11, 7:28 AM CST | River Flood Warning | JAN | Forrest | 4 days |
| Mar 11, 7:29 AM CST | River Flood Warning | JAN | Clarke | 6 days |
| Mar 11, 8:17 AM CST | Flash Flood Warning | JAN | Simpson, Smith | 6 hr |
| Mar 11, 8:18 AM CST | Flash Flood Warning | JAN | Kemper, Lauderdale, Neshoba, Newton | 6 hr |
| Mar 11, 8:32 AM CST | Flash Flood Warning | JAN | Bolivar, Humphreys, Sunflower, Washington | 6 hr |
| Mar 11, 8:38 AM CST | River Flood Warning | JAN | Sharkey | 27 days |
| Mar 11, 8:40 AM CST | Flash Flood Warning | JAN | Attala, Carroll, Grenada, Holmes, Leflore, Montgomery | 6 hr |
| Mar 11, 8:59 AM CST | River Flood Warning | JAN | Leake | 7 days |
| Mar 11, 8:59 AM CST | River Flood Warning | JAN | Leake | 9 days |
| Mar 11, 8:59 AM CST | River Flood Warning | JAN | Leake | 5 days |
| Mar 11, 8:59 AM CST | River Flood Warning | JAN | Attala | 4 days |
| Mar 11, 8:59 AM CST | River Flood Warning | JAN | Madison, Rankin | 6 days |
| Mar 11, 9:28 AM CST | Flash Flood Warning | JAN | Forrest, Lamar, Marion | 9 hr |
| Mar 11, 9:29 AM CST | Flash Flood Warning | JAN | Jasper, Jones | 6 hr |
| Mar 11, 9:33 AM CST | River Flood Warning | JAN | Clay | 3 days |
| Mar 11, 9:35 AM CST | Flash Flood Warning | JAN | Clarke | 9 hr |
| Mar 11, 10:40 AM CST | Flash Flood Warning | JAN | Covington, Jefferson Davis, Lawrence | 4 hr |
| Mar 11, 11:16 AM CST | Areal Flood Warning | JAN | Claiborne, Copiah, Hinds, Issaquena, Leake, Madison and 7 more | 21 hr |
| Mar 11, 11:24 AM CST | River Flood Advisory | JAN | Bolivar, Washington | 36 hr |
| Mar 11, 11:24 AM CST | River Flood Advisory | JAN | Issaquena, Washington | 36 hr |
| Mar 11, 12:34 PM CST | Areal Flood Warning | JAN | Choctaw, Oktibbeha, Winston | 9 hr |
| Mar 11, 2:14 PM CST | Areal Flood Warning | JAN | Kemper, Lauderdale, Neshoba, Newton | 6 hr |
| Mar 11, 2:27 PM CST | Areal Flood Warning | JAN | Bolivar, Humphreys, Sunflower, Washington | 9 hr |
| Mar 11, 2:34 PM CST | Areal Flood Warning | JAN | Attala, Carroll, Grenada, Holmes, Leflore, Montgomery | 9 hr |
| Mar 11, 2:47 PM CST | Areal Flood Warning | JAN | Covington, Jefferson Davis, Lawrence | 9 hr |
| Mar 11, 3:02 PM CST | Flash Flood Warning | JAN | Jasper, Jones | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.